Computational Methods and Function Theory

, Volume 2, Issue 2, pp 449–467 | Cite as

A Generalization of Newman’s Result on the Zeros of Fourier Transforms

  • Haseo Ki
  • Young-One Kim


In this paper, the class of complex Borel measures μ, satisfying μ(−E) = μ(E) for every Borel set E ⊂ ℝ, such that the functions f μ,λ, λ > 0, defined by
$$f_{\mu,\lambda}(z)=\int_{-\infty}^{\infty}{\rm exp}(-{\lambda\over 2} t^2 + izt)\ d\mu(t)$$
, have only real zeros, is completely determined. It is done by establishing a general theorem (Theorem 1.3) on the asymptotic behavior of the zero-distribution of f μλ} for λ → ∞. The theorem is applied to the Riemann ξ-function.


Zeros of Fourier transforms Riemann’s xi-function 

2000 MSC

30C15 30D10 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    R. P. Boas, Entire Functions, Academic Press, New York, 1954.MATHGoogle Scholar
  2. 2.
    N. G. de Bruijn, The roots of trigonometric integrals, Duke Math. J. 17 (1950), 197–226.MathSciNetMATHCrossRefGoogle Scholar
  3. 3.
    T. Craven and G. Csordas, Differential operators of infinite order and the distribution of zeros of entire functions, J. Math. Anal. Appl. 186 (1994), 799–820.MathSciNetMATHCrossRefGoogle Scholar
  4. 4.
    W. K. Hayman Meromorphic Functions, Oxford University Press, London, 1964.MATHGoogle Scholar
  5. 5.
    H. Ki and Y.-O. Kim, De Bruijn’s question on the zeros of Fourier transforms, to appear in J. Anal. Math.Google Scholar
  6. 6.
    B. Ja. Levin, Distribution of Zeros of Entire Functions, Transl. Math. Mono., vol 5, Amer. Math. Soc., Providence, R.I., 1964.Google Scholar
  7. 7.
    C. M. Newman, Fourier transforms with only real zeros, Proc. Amer. Math. Soc. 61 (1976), 245–251.MathSciNetCrossRefGoogle Scholar
  8. 8.
    A. M. Odlyzko, An improved bound for the de Bruijn-Newman constant, Numerical Algorithms 25 (2000), 293–303.MathSciNetMATHCrossRefGoogle Scholar
  9. 9.
    G. Pólya, Über trigonometrische Integrale mit nur reellen Nullstellen, J. Reine Angew. Math. 158 (1927), 6–18.MATHGoogle Scholar
  10. 10.
    E. C. Titchmarsh, The Theory of the Riemann Zeta-Function, Oxford University Press, Oxford, 1986.MATHGoogle Scholar

Copyright information

© Heldermann  Verlag 2002

Authors and Affiliations

  1. 1.Department of MathematicsYonsei UniversitySeoulKorea
  2. 2.School of Mathematical SciencesSeoul National UniversitySeoulKorea

Personalised recommendations